MAUDE Adverse Event Report: ALPHATEC SPINE INC ARSENAL SPINAL FIXATION SYSTEM; HWX

ALPHATEC SPINE INC ARSENAL SPINAL FIXATION SYSTEM; HWX
Model Number 87107-055
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the suspect device revealed no manufacturing or processing related irregularities.The instrument was found to be properly manufactured and released in accordance with design specifications.Visual inspection of the returned arsenal tap revealed the instrument fractured and separated at the 60mm depth indicator.The fractured ends appear to be crisp and clean and suggest the break occurred in snapping motion rather than a rotation direction that would be expected with the instruments intended use.Under magnification, the edges of both corresponding halves display an angulated fracture pattern indicative of excessive lateral bending.
 
Event or Problem Description
Surgeon was tapping into bone and it snapped right above the threads.

Brand Name
ARSENAL SPINAL FIXATION SYSTEM
Common Device Name
HWX
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key9444000
Report Number2027467-2019-00057
Device Sequence Number3445385
Product Code HWX
UDI-Device Identifier00840967126838
UDI-Public(01)00840967126838(10)7673704
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number87107-055
Device Catalogue Number87107-055
Device Lot Number7673704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2019
Initial Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;